MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 25

MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 25
Catalog Number 01.32.6525
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 27 july 2017 the packaging and washing manager performed a preliminary investigation based on the available picture and commented as follows: on the basis of the picture provided, we could infer that the debris found inside the packaging had not detached from the implant.On the basis of our experience, this kind of screws could not release similar impurities, because after their manufacturing they undergo to a sandblast process that eliminates almost all the overburden.Moreover, the screws are also washed twice (by ultrasonics and bio-wash).In order to deeply investigate the issue, we should wait the fragments return.In the meanwhile, i can reasonably exclude that the contamination could have come from the packaging itself, as in some cases in the past it happened that residue were found in packaging, but they were always plastic parts (consistent with the packaging material).Batch review performed on 25 july 2017.Lot 168793: (b)(4) items manufactured and released on 13 february 2017.Expiration date: 2022-02-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Small debris came off screw.This was noticed when the screw was taken from it's sterile packaging.A new 25mm cancellous screw was opened to be used for the surgery.
 
Additional Manufacturer Narrative
On (b)(6) 2017 the packaging and washing manager performed a visual inspection of the retrieved item and commented as follows: the screw surface didn't show any irregularity to be linked to the detachment of the two debris in object, so it could be reasonably confirmed what already hypotesized in the preliminary investigation.Moreover, since (b)(6) 2013, this is the only one case reported for this specific issue, so it could be concluded that it is an isolated case and there is no reason to suspect that the debris could have been generated by any manufacturing process failure.

Brand Name
MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 25
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6746790
Report Number3005180920-2017-00409
Device Sequence Number19062389
Product Code LPH
UDI-Device Identifier07630030812385
UDI-Public07630030812385
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Catalogue Number01.32.6525
Device Lot Number168793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;